Alert archive / Utah / Flash Flood Watches in 2008
Flash Flood Watch 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 21, 2008, 3:41 AM MDT. It took effect at Jul 21, 2008, 12:00 PM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2008, 3:41 AM MDT (09:41 UTC)
- In effect from
- Jul 21, 2008, 12:00 PM MDT
- Expired
- Jul 21, 2008, 2:58 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 20, 8:48 PM MDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jul 20, 8:48 PM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
848 PM MDT SUN JUL 20 2008
.SYNOPSIS...HIGH PRESSURE CENTERED OVER COLORADO WILL ALLOW A
MOIST SOUTHERLY FLOW TO RESIDE ACROSS THE INTERMOUNTAIN REGION
THROUGH MONDAY. A STORM SYSTEM IS EXPECTED TO BRUSH NORTHERN UTAH
TUESDAY...WITH A DRIER WESTERLY FLOW ENSUING FOR MID-WEEK.
&&
.DISCUSSION...MID LEVEL RIDGE HAS BECOME CENTERED OVER
COLORADO...ALLOWING DEEP MOISTURE TO SURGE NORTHWARD ACROSS THE
FORECAST AREA. THIS HAS ALLOWED FOR SEVERAL CONVECTIVE CLUSTERS
ACROSS CENTRAL AND SOUTHERN UTAH THIS AFTERNOON AND
EVENING...RESULTING IN LOCALLY HEAVY RAINFALL ACROSS SOME AREAS.
REMNANTS OF EARLIER CLUSTER CURRENTLY SPREADING NORTH ACROSS WEST
CENTRAL UT...AND MAY IMPACT THE WASATCH FRONT LATE THIS EVENING
INTO THE EARLY MORNING HOURS WHERE ATMOSPHERE REMAINS WEAKLY
UNSTABLE. WILL CONTINUE TO MONITOR...AND MAY NEED TO INCREASE
OVERNIGHT POPS ACROSS THE NORTH.
FURTHER SOUTH...ARC OF CONVECTION CONTINUES TO PROPAGATE
NORTH AND WEST ALONG REMNANT OUTFLOW BOUNDARY MOVING OUT OF AZ.
THIS ALLOWED FOR A RAPID INCREASE IN CONVECTION ACROSS WASHINGTON
COUNTY A SHORT WHILE AGO. EXPECT THIS ACTIVITY TO CONTINUE ALONG
THIS BOUNDARY FOR THE NEXT FEW HOURS...HOWEVER ANTICIPATE A
GENERAL DECREASE IN STRENGTH AS INSTABILITY WANES ACROSS THE AREA.
DEEP MOISTURE EXPECTED TO REMAIN IN PLACE THROUGH AT LEAST
MONDAY...THUS ANTICIPATING ANOTHER ACTIVE CONVECTIVE DAY ACROSS
MUCH OF THE FORECAST AREA.
&&
.AVIATION...WINDS AT KSLC EXPECTED TO REMAIN PREDOMINANTLY SOUTH
OF THE SOUTH THROUGH THE OVERNIGHT HOURS. HOWEVER...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT ACROSS
THE WASATCH FRONT...WHICH MAY RESULT IN PERIODS OF GUSTY AND
ERRATIC OUTFLOW WINDS. THERE IS A 30 PERCENT CHANCE OF A
THUNDERSTORM DIRECTLY IMPACTING THE TERMINAL...MOST LIKELY BETWEEN
04-08Z.
&&
.HYDROLOGY...A FLASH FLOOD WATCH REMAIN IN EFFECT ACROSS MUCH OF
SOUTHERN UTAH THROUGH 10 PM. ANTICIPATE BEING ABLE TO ALLOW THIS
WARNING TO EXPIRE AS SCHEDULED...AS OVERALL INTENSITY OF
CONVECTION SHOULD CONTINUE TO WANE WITH THE LOSS OF DAYTIME
HEATING. A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF
THE STATE ON MONDAY...AND EXPECT TO SEE ANOTHER ROUND OF
THUNDERSTORM ACTIVITY CAPABLE OF PRODUCING HEAVY RAINFALL.
&&
.FIRE WEATHER...MOISTURE CONTINUES TO MOVE INTO THE FIRE DISTRICT
THIS EVENING...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS MAINLY CENTRAL AND SOUTHERN UTAH. DRIER AND SOMEWHAT MORE
STABLE AIR HAS REMAINED ACROSS NORTHERN UT...THUS HAVE SEEN
CONSIDERABLY LESS ACTIVITY ACROSS THIS AREA. GIVEN THE LIMITED
NATURE OF THUNDERSTORM ACTIVITY ACROSS NORTHERN UT...AS WELL AS AN
INCREASINGLY MOIST AIRMASS...ALLOWED THE RED FLAG WARNING FOR DRY
LIGHTNING TO EXPIRE EARLIER THIS EVENING.
WITH A VERY MOIST AIRMASS EXPECTED TO RESIDE ACROSS THE STATE ON
MONDAY...ANTICIPATE FAIRLY WIDESPREAD COVERAGE OF SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THESE STORM
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...PARTICULARLY ACROSS
CENTRAL AND SOUTHERN UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM SUNDAY FOR UTZ016-UTZ019-UTZ020-
UTZ021-UTZ518.
WY...NONE.
&&
SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 20, 5:13 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 513 AM MDT SUN JUL 20 2008 UTZ019>021-518-211200- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 513 AM MDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY AS DEEP MOISTURE MOVES ACROSS SOUTHERN UTAH TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEP MOISTURE WILL REMAIN IN PLACE THROUGH TUESDAY WITH HEAVY RAINFALL A DISTINCT POSSIBILITY. A DECREASING TREND OF MOISTURE SETS IN WEDNESDAY THROUGH FRIDAY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE...ESPECIALLY OVER THE MOUNTAINS THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... UTZ001>016-517-WYZ021-211200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 513 AM MDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED HIGH BASED THUNDERSTORMS COULD PRODUCE STRONG ERRATIC WIND GUSTS TODAY...ESPECIALLY OVER NORTHWESTERN PORTIONS. AN INCREASE OF THUNDERSTORMS AND SHOWERS WILL DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAIN IS POSSIBLE MONDAY AND TUESDAY AS THE MOISTURE DEEPENS OVER NORTHERN UTAH. A DRIER WESTERLY FLOW ALOFT SETS IN WEDNESDAY WHICH SHOULD LOWER THE THREAT OF THUNDERSTORMS OVER WESTERN PORTIONS BUT ENOUGH MOISTURE REMAINS OVER THE MOUNTAINS FOR CONTINUED SPOTTY ACTIVITY. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:54 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Watches in Utah, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.